Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS New Orleans, LA

March 29, 20114 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2011, 7:16 PM CDT for 4 parishes in Louisiana. It was in force for 59 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 7:16 PM CDT (00:16 UTC)
Expired
Mar 29, 2011, 8:15 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 29, 7:20 PM CDTTSTM WND DMG1 Se Harvey, LA50 POWER POLES ALONG MANHATTAN BLVD IN JEFFERSON PARISH SNAPPED. MINOR STRUCTURE DAMAGE TO NUMEROUS BUILDINGS. WALMMART ON MANHATTAN BLVD RECIEVED MAJOR DAMAGE.
Mar 29, 7:20 PM CDTTSTM WND GST 60Terrytown, LACO-OP OBSERVER MEASURED A WIND GUST OF 60 MPH IN TERRYTOWN.
Mar 29, 7:20 PM CDTHAIL 1Terrytown, LACO-OP OBSERVER IN TERRYTOWN REPORTED QUARTER SIZED HAIL COVERING THE YARD.
Mar 29, 7:27 PM CDTTSTM WND GST 58Belle Chasse, LABELLE CHASSE ASOS REPORTED A WIND GUST OF 58 MPH.
Mar 29, 7:30 PM CDTTSTM WND DMGGretna, LANWS NEW ORLEANS CONDUCTED A STORM SURVEY IN JEFFERSON AND PLAQUEMINES. THE GREATEST CONCENTRATION OF DAMAGE WAS IN GRETNA ON MANHATTAN BLVD WHERE NEARLY 1.8 MILES OF HAIL AND WIND DAMAGE OCCURED. OVER A MILE OF POWER LINES WERE EITHER SNAPPED OR PUSHED OVER BY
Mar 29, 7:30 PM CDTTSTM WND DMGHarvey, LASEVERAL PUBLIC REPORTED POSSIBLE TORNADO AT MANHATTAN PLACE SHOPPING CENTER. AWNING BLOWN DOWN AND DAMAGED SEVERAL CARS IN THE PARKING LOT.
Mar 29, 7:30 PM CDTHAIL 0.251 Nw Chalmette, LAPUBLIC REPORTED PEA SIZED HAIL FALLING IN ARABI.
Mar 29, 7:30 PM CDTHAIL 1.75Belle Chasse, LAGOLF BALL HAIL REPORTED ALONG HIGHWAY 406 AND 23.
Mar 29, 7:32 PM CDTTSTM WND DMGBelle Chasse, LACOMMERICAL BUILDING ALONG AVENUE A AND HIGHWAY 23 HAS DAMAGE. FRONT DOOR RIPPED OFF AND 5 EMPLOYEES TOOK SHELTER IN A CLOSET AS THIS OCCURRED.
Mar 29, 7:32 PM CDTTSTM WND GST 100Belle Chasse, LAPARISH GOVERNMENT OFFICE MEASURED A WIND GUST OF 100 MPH AT THE END OF AVENUE G AND MAIN STREET NEAR PLAQUIMINES PRIDE.
Mar 29, 7:32 PM CDTNON-TSTM WND DMGBelle Chasse, LATREE DOWN AT CORNER OF NEW ORLEANS STREET AND FORT JACKSON STREET.
Mar 29, 7:45 PM CDTHAIL 1Chalmette, LAPUBLIC REPORTED QUARTER SIZED HAIL IN CHALMETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS54 KLIX 300016
SVRLIX
LAC051-071-075-087-300115-
/O.NEW.KLIX.SV.W.0037.110330T0016Z-110330T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ORLEANS...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 815 PM CDT

* AT 711 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEW ORLEANS TO HARVEY...AND MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELLE CHASSE BY 725 PM CDT...
  CHALMETTE BY 735 PM CDT...
  VIOLET BY 750 PM CDT...
  YSCLOSKEY BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO GOLFBALL IN DIAMETER HAS BEEN REPORTED IN TERRYTOWN
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. BASEBALL SIZED HAIL 
IS POSSIBLE WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3003 9018 3003 9012 3004 9011 3000 8984
      2997 8983 2995 8979 2997 8971 2996 8969
      2994 8972 2990 8970 2988 8962 2979 8970
      2977 9013
TIME...MOT...LOC 0016Z 278DEG 15KT 2994 9006 2984 9004

$$


24/RR
1 follow-up statement
707 
WWUS54 KLIX 300058
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT TUE MAR 29 2011

LAC051-300108-
/O.CAN.KLIX.SV.W.0037.000000T0000Z-110330T0115Z/
JEFFERSON LA-
758 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON PARISH
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2979 8970 2978 8993 2998 9000 2995 8979
      2994 8972 2990 8970 2988 8962
TIME...MOT...LOC 0058Z 278DEG 15KT 2988 8986 2980 8984

$$

LAC071-075-087-300115-
/O.CON.KLIX.SV.W.0037.000000T0000Z-110330T0115Z/
ST. BERNARD LA-ORLEANS LA-PLAQUEMINES LA-
758 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN PLAQUEMINES...EXTREME SOUTH CENTRAL ORLEANS AND WEST
CENTRAL ST. BERNARD PARISHES...

AT 757 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VIOLET TO 7 MILES SOUTHEAST OF VIOLET...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF CHALMETTE TO 10 MILES EAST OF
BELLE CHASSE...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YSCLOSKEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2979 8970 2978 8993 2998 9000 2995 8979
      2994 8972 2990 8970 2988 8962
TIME...MOT...LOC 0058Z 278DEG 15KT 2988 8986 2980 8984

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:50 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 29, 3:50 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT TUE MAR 29 2011

.SHORT TERM...
SURFACE ANALYSIS SHOWS A STALLED/DEVELOPING WARM FRONT DRAPED
ACROSS THE AREA FROM NEAR SLIDELL TO NORTH OF HAMMOND AND THEN BACK
SOUTHWEST THROUGH BTR. INCREASING SERLY WINDS HAVE BEEN PUMPING IN
ABUNDANT MOISTURE INTO THE CWA. DEWPOINTS HAVE SURGED INTO THE UPPER
60S TO LOWER 70S. RELATIVELY LESS CLOUD COVER IS LEADING TO INCREASE
SURFACE BASED HEATING WHICH SHOULD HELP TO CONTINUE WEAKENING THE
WHAT CAP IS IN PLACE. LATEST RADAR LOOP SHOWS CONVECTION JUST
BEGINNING TO FIRE OFF FROM AROUND LFT TO BTR WHICH APPEARS TO BE
FOCUSED OVER THE FRONTAL BOUNDARY. SEEING THIS GIVES FAIRLY HIGH
CONFIDENCE IN WRF SOLUTION FOR THE NEXT SEVERAL HOURS. IT HAD
CONVECTION INITIATING NOW BUT A LITTLE FURTHER NORTHEAST OF CURRENT.
AS THE CURRENT AIRMASS IN PLACE CONTINUES TO DESTABILIZE THIS
AFTN...EXPECT THE ACTIVITY TO BECOME MORE ROBUST. ENHANCED SHEAR
COMBINED WITH MUCAPE VALUES INCREASING LEAD TO THE POTENTIAL FOR
SEVERE WEATHER. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
THERE IS ENOUGH TURNING...ESP ON THE BOUNDARY FOR TORNADOES.
SO...TORNADO WATCH HAS BEEN ISSUED FOR ALL THE AREA UNTIL 10 PM.
WRF INDICATES LATER TONIGHT A MCS FEATURE WILL DEVELOP AND TRACK
ACROSS THE CWA. TIMING FROM WEST TO EAST ACROSS THE CWA LOOKS TO
BE FROM JUST AFTER MIDNIGHT THROUGH AROUND SUNRISE. THERE COULD BE
EMBEDDED BOWING FEATURES AND BOOKEND VORTICIES AS THIS CLUSTER
MOVES THROUGH. BESIDES THESE THREATS...QUITE A BIT OF RAINFALL IS
EXPECTED BUT NO REAL CHANGES FROM PREVIOUS FORECASTS.WIDESPREAD 2
TO 3 INCHES WITH LOCALLY 4-5. B/C OF DRYNESS LATELY...STILL NEED
MUCH MORE TO JUSTIFY A FLOOD WATCH.

.LONG TERM...
AFTER THE INITIAL FRONT MOVES THROUGH TOMORROW MORNING...WILL HAVE A
LULL IN SHOWER ACTIVITY. A SECONDARY UPPER TROUGH WILL PIVOT ACROSS
THE DEEP SOUTH WED NIGHT. THIS WILL PROMOTE ADDITIONAL SHOWERS AND
MAYBE AN ISOLATED THUNDERSTORM OR 2. SEVERE POTENTIAL LOOKS TO BE
MUCH LOWER. SLIGHTLY COOLER AND MUCH DRIER NORTHWESTERLY FLOW FROM
THEN THROUGH THE WEEKEND. NEXT CHANCE OF RAIN EARLY TO MID NEXT
WEEK.

MEFFER
&&

.AVIATION...
MVFR TO IFR CEILINGS HAVE BEEN VERY STUBBORN THIS AFTERNOON. ALSO
SEEING A FEW SHOWERS DEVELOP OUT AROUND THE ATCHAFALAYA RIVER. WARM
FRONT APPEARS TO BE NORTH OF ALL TERMINALS EXCEPT KMCB. WHILE
TERMINALS COULD TEMPORARILY SEE CEILINGS IMPROVE TO VFR...ALL SITES
SHOULD RETURN TO MVFR DURING THE EVENING. WILL CARRY 4 HOUR TEMPO
GROUPS TO COVER CONVECTIVE LINE EXPECTED TO DEVELOP AFTER 05Z. TEMPO
CONDITIONS WILL INCLUDE IFR CIGS...VSBYS AND GUSTS TO 30 KTS. DO NOT
EXPECT WIDESPREAD VFR CONDITIONS UNTIL AFTER 18Z WEDNESDAY...AT
SOONEST. 35

&&

.MARINE...
...UPDATED SHORT TERM BUT MUCH OF PREVIOUS DISCUSSION...
INCREASING SOUTHERLY FLOW IS TAKING PLACE AS A DEEPENING SURFACE LOW
IS FORMING OVER THE REGION. WINDS HAVE INCREASED INTO EXERCISE
CAUTION RANGE ALMOST TO ADVISORY CRITERIA. THESE STRONG WINDS HAVE
BROUGHT SEAS UP INTO THE 3 TO 5 FOOT RANGE IN THE OUTER WATERS. THE
WINDS WILL TURN TO THE NORTHWEST TOMORROW EVENING OVER THE COASTAL
WATERS AS COLD FRONT SWEEPS THROUGH. THERE MAY BE A BRIEF PERIOD OF
LIGHTER WINDS AS THE FRONT MOVES THROUGH...BUT STRONG CONVECTION IS
ALSO EXPECTED. THIS STRONG CONVECTION WILL LIKELY PRODUCE
STRONG WINDS FOR A BRIEF PERIOD OF TIME. AS THE MAIN UPPER LEVEL
TROUGH AXIS SWINGS THROUGH THE REGION...A PERIOD OF INCREASED WINDS
IS EXPECTED TO DEVELOP ON THURSDAY. THERE MAY BE A BRIEF WINDOW OF
SCA CONDITIONS AS STRONG BOUNDARY LAYER WINDS MIX DOWN TO THE
SURFACE DUE TO INCREASED COLD AIR ADVECTION LEADING TO INCREASED
MIXING OVER THE GULF WATERS. THESE WINDS WILL QUICKLY DIE THURSDAY
NIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION.
OVERALL...WINDS WILL TURN MORE WESTERLY AND WEAKEN TO AROUND 10
KNOTS. HOWEVER...A SECONDARY UPPER LEVEL IMPULSE COULD LEAD TO
ANOTHER PERIOD OF STRONGER WINDS OVER THE EASTERN WATERS ON FRIDAY.
WINDS MAY RISE BACK INTO EXERCISE CAUTION RANGE...AND SEAS OF 4 TO 5
FEET WILL CONTINUE TO BE POSSIBLE. AS ANOTHER SURFACE RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA FRIDAY NIGHT...WINDS WILL ONCE AGAIN
WEAKEN TO 10 TO 15 KNOTS. UNFORTUNATELY...THESE LIGHTER WINDS LOOK
TO BE SHORT-LIVED...AS INCREASING GRADIENT FLOW IS ONCE AGAIN
EXPECTED FOR THE WEEKEND. THIS INCREASED ONSHORE FLOW IN ADVANCE OF
ANOTHER DEVELOPING LOW PRESSURE SYSTEM SHOULD PRODUCE EXERCISE
CAUTION CONDITIONS FOR THE UPCOMING WEEKEND. 32/MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  69  50  69 / 100  50  30  10
BTR  64  72  52  72 /  90  50  30  10
ASD  67  76  54  72 /  90  70  40  10
MSY  68  76  58  72 /  90  60  40  10
GPT  68  76  56  73 /  90  70  40  10
PQL  67  79  57  73 /  90  80  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CDT TUE MAR 29 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-301645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1141 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING...MAINLY OVER SOUTH MISSISSIPPI...AND OVER SOUTHEAST
LOUISIANA ALONG AND NORTH OF INTERSTATE 12. LARGE HAIL MAY BE
POSSIBLE WITH THE STRONGEST STORMS. MORE NUMEROUS THUNDERSTORMS
ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA
AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGEST STORMS OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE
OUTLOOK AREA.

THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST
AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM LATE TODAY
THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. GIVEN THE DRY
CONDITIONS OVER THE LAST TWO AND A HALF WEEKS...FLASH FLOODING IS
NOT EXPECTED TO BE A MAJOR CONCERN...HOWEVER...LOCALIZED FLOODING
IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST
EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE
THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS ON THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH
WEDNESDAY MORNING.

In the hours before

Local storm report, Mar 29, 6:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 SW DESTREHAN          29.95N 90.38W
03/29/2011  E1.00 INCH       ST. CHARLES        LA   PUBLIC

            PUBLIC REPORTED TO EMERGENCY MANAGEMENT OF QUARTER SIZE
            HAIL IN LULING

&&
Local storm report, Mar 29, 6:28 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
628 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 E MAGNOLIA            31.15N 90.33W
03/29/2011  E1.00 INCH       PIKE               MS   EMERGENCY MNGR

&&
Local storm report, Mar 29, 6:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             8 SE MAGNOLIA           31.07N 90.37W
03/29/2011  E1.00 INCH       PIKE               MS   EMERGENCY MNGR

&&
Local storm report, Mar 29, 6:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/29/2011  E0.75 INCH       PIKE               MS   EMERGENCY MNGR

&&
Local storm report, Mar 29, 6:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             7 NNW TYLERTOWN         31.21N 90.19W
03/29/2011  E1.75 INCH       WALTHALL           MS   EMERGENCY MNGR

            WALTHALL COUNTY EMERGENCY MANAGER REPORTED GOLF BALL
            SIZED HAIL IN THE DINAN COMMUNITY.

0639 PM     HAIL             KENNER                  29.98N 90.25W
03/29/2011  E0.25 INCH       JEFFERSON          LA   TRAINED SPOTTER

            WEATHER OBSERVER AT NEW ORLEANS INTERNATIONAL REPORTED
            PEA SIZED HAIL AT THE AIRPORT.

&&

98/SO
Local storm report, Mar 29, 7:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             METAIRIE                30.00N 90.18W
03/29/2011  E1.00 INCH       JEFFERSON          LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST EAST OF
            THE AIRPORT IN KENNER.

0650 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
03/29/2011                   JEFFERSON          LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WATER APPROACHING HOMES ON
            ROOSEVELT AVENUE SOUTH OF THE WEST METAIRIE CANAL AND THE
            STREET IS NOT PASSABLE. WIDESPREAD STREET FLOODING ALSO
            REPORTED IN THE AIRLINE PARK SUBDIVISION.

&&

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 29, 7:05 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningLIXPointe Coupee55 min
Mar 29, 7:33 PM CDTTornado WarningLIXPlaquemines, Saint Bernard42 min
Mar 29, 8:01 PM CDTSpecial Marine WarningLIX119 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningLIXWest Feliciana28 min
Mar 29, 8:18 PM CDTTornado WarningLIXPlaquemines, Saint Bernard27 min
Mar 29, 9:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena53 min
Mar 29, 9:35 PM CDTSpecial Marine WarningLIX85 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington66 min
Mar 29, 10:22 PM CDTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more9 hr
Mar 29, 10:57 PM CDTSpecial Marine WarningLIX93 min
Mar 29, 11:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge57 min
Mar 29, 11:41 PM CDTSpecial Marine WarningLIX64 min
Mar 29, 11:41 PM CDTTornado WarningLIXPlaquemines, Saint Bernard34 min
Mar 29, 11:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge57 min
Mar 29, 11:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa53 min
Mar 29, 11:53 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles37 min
Mar 29, 11:55 PM CDTSpecial Marine WarningLIX65 min
Mar 30, 12:09 AM CDTSpecial Marine WarningLIX66 min
Mar 30, 12:19 AM CDTTornado WarningLIXSaint Bernard26 min
Mar 30, 12:27 AM CDTSpecial Marine WarningLIX63 min
Mar 30, 12:30 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard45 min
Mar 30, 12:36 AM CDTSpecial Marine WarningLIX54 min
Mar 30, 12:47 AM CDTTornado WarningLIXSaint John the Baptist28 min
Mar 30, 12:53 AM CDTSpecial Marine WarningLIX52 min
Mar 30, 1:10 AM CDTSpecial Marine WarningLIX50 min
Mar 30, 1:26 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa64 min
Mar 30, 1:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 1:45 AM CDTTornado WarningLIXSaint Bernard30 min
Mar 30, 2:12 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington63 min
Mar 30, 2:32 AM CDTSpecial Marine WarningLIX58 min
Mar 30, 3:25 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 3:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist64 min
Mar 30, 4:23 AM CDTSpecial Marine WarningLIX37 min
Mar 30, 5:08 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James32 min
Mar 30, 5:48 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana31 min
Mar 30, 5:53 AM CDTSpecial Marine WarningLIX67 min
Mar 30, 6:55 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 6:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines48 min
Mar 30, 6:59 AM CDTSpecial Marine WarningLIX31 min
Mar 30, 7:20 AM CDTSpecial Marine WarningLIX55 min
Mar 30, 7:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
Mar 30, 7:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 7:43 AM CDTSpecial Marine WarningLIX62 min
Mar 30, 8:40 AM CDTSpecial Marine WarningLIX35 min
Mar 30, 9:06 AM CDTSpecial Marine WarningLIX24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.